MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X35; ORTHOSIS,PEDICLE SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X35; ORTHOSIS,PEDICLE SPINAL FIXATION
Model Number 199723635
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the screw was found broken before the revision surgery.There was no patient involvement.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity 1), unknown screws (part# unknown, lot# unknown, quantity 1), unknown set screws (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This is report 1 of 1 for (b)(4).Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-b6, d4, h4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated: concomitant device reported: expedium verse spine system unitized set screw 5.5 (part #: 199721001, lot #: wc1321, quantity 3); expedium verse spine system unitized set screw 5.5 (part #: 199721001, lot #: vj1231, quantity 2); expedium spine system pre-bent spinal rod 5.5 x 65mm (part #: 179772065, serial or lot #: (b)(6)quantity 2); 5.5 exp verse fen scw 6.0 (199723645, lot unknown, quantity 4); 5.5 exp verse unitized set (199721001,lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5/d11.H3, h4, h6 investigation summary: visual inspection: the device was received at us cq.The device was found to be broken off at proximal portion of the screw and the broken piece was returned.The provided xrays/images also shows the breakage of the screws.The complaint can be confirmed for the reported condition.Device failure/defect identified? yes.Dimensional inspection: diameter of screw at middle : 6 +/-0.1 mm.Measured dimensions: ø at middle of the broken piece: 5.94 mm; conforming.Document/specification review: drawing.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, it is possible that condition was due to early excessive strain by patient and/or unintended forces.  during the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part number: 199723635, lot number: 185057, the product was released on march 5, 2018.Qty.(b)(4), the dhr was electronically reviewed.The dhr of product code 199723635, lot 185057, was reviewed and no non-conformance was observed during the manufacturing process.H11 corrected data d10.H4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X35
Common Device Name
ORTHOSIS,PEDICLE SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10122993
Report Number1526439-2020-01115
Device Sequence Number2850640
Product Code MNI
UDI-Device Identifier10705034403106
UDI-Public10705034403106
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723635
Device Catalogue Number199723635
Device Lot Number185057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/26/2020
07/20/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date06/26/2020
07/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE FEN SCR 6.0X35; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; MMSI ROD PREBENT, 5.5 X65MM, T; MMSI ROD PREBENT, 5.5 X65MM, T; UNKNOWN SCREWS; 5.5 EXP VERSE UNITIZED SET SCR; MMSI ROD PREBENT, 5.5 X65 MM, T; UNKNOWN SCREWS
Patient Age75 YR